Posted by Georgia (18.104.22.168) on January 19, 2001 at 19:24:59:
In Reply to: What's wrong with lithium??? posted by Frank on January 17, 2001 at 21:23:47:
I was on Lithobid, which is slow release Lithium, 600 mg a day for about 6 months. It helped to reduce the number of ch slightly, but the side effects were too severe for me to continue treatment.
Along with the more common side effects of trembling in the hands, increased thirst, drowsiness, etc. I also experienced more severe reactions. My hair started to fall out, first just a little and then in clumps to the point where I had large bald spots. Alopecia is one of the side effects of lithium that people are rarely warned of but that is clearly stated in the PDR.
My fingernails were next to go. They first started denting and chipping and then they too just fell off. I know this sounds disgusting, and believe me, it was. I felt like a rotting corpse at 24 years old.
Despite what Luke has mentioned above, I do not think that either of these things were a matter of my will power.
I do not mean to discourage you from trying Lithium. It has worked very well for many people and you may be one of those people. You should be aware of ALL of the possible side effects first however, including the long term effects, which Lithium seems to be infamous for. Look through the PDR for yourself, or call the manufacturer and ask that they send you the insert that is distributed with the drug.
I truly wish you the best.
Peace and love,
Post a Followup